Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 29, NWS Elko, NV

November 21, 2006Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at Nov 21, 2006, 2:33 PM PST for Humboldt County, Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 2:33 PM PST (22:33 UTC)
Expired
Nov 21, 2006, 8:02 PM PST
In force
5 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 212233
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 PM PST TUE NOV 21 2006

...WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF NORTHERN
NEVADA THROUGH THE EVENING...

.A STRONG JET STREAM AHEAD OF AN APPROACHING STORM SYSTEM HAVE
HELPED TO INCREASE WINDS ACROSS PORTIONS OF HUMBOLDT COUNTY THIS
AFTERNOON. AS THE JET STREAM WEAKENS AND MOVES EAST AND THE SUN
GOES DOWN...WINDS WILL GRADUALLY START TO DIE OFF.

NVZ030-220600-
/O.NEW.KLKN.WI.Y.0029.061121T2233Z-061122T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
233 PM PST TUE NOV 21 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTHWEST WINDS HAVE INCREASED TO 20 TO 30 MPH WITH GUSTS TO NEAR
50 MPH ACROSS PORTIONS OF HUMBOLDT COUNTY THIS AFTERNOON. THESE
WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND
INTO THE EVENING BEFORE DECREASING DOWN TO 10 TO 20 MPH BY 10 PM
PST. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
1 follow-up statement
000 
WWUS75 KLKN 220402
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
802 PM PST TUE NOV 21 2006


NVZ030-220515-
/O.CAN.KLKN.WI.Y.0029.000000T0000Z-061122T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
802 PM PST TUE NOV 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR HUMBOLDT COUNTY. SOUTH WINDS AT 10 TO 20 MPH WILL 
CONTINUE THROUGH THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:30 AM PST, 11 hours 3 minutes earlier.

Area forecast discussion, Nov 21, 3:30 AM PST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
330 AM PST TUE NOV 21 2006

.SYNOPSIS...WARMER TEMPERATURES WILL PERSIST FOR A COUPLE MORE DAYS
BEFORE GIVING WAY TO MUCH COOLER TEMPERATURES FOR THANKSGIVING AND
THE UPCOMING WEEKEND WHEN A STRONG COLD FRONT MAKES ITS WAY ACROSS
THE GREAT BASIN. THERE WILL BE A CHANCE OF PRECIPITATION AHEAD OF THE
FRONT. RAIN WILL BE FOUND INITIALLY BUT WILL QUICKLY CHANGE OVER TO
SNOW WEDNESDAY NIGHT. &&

.SHORT TERM...TODAY THROUGH THURSDAY. CURRENT IR IMAGERY SHOWING A
CLEAR SLOT IN CLOUD COVER OVER WESTERN NEVADA WHICH IS ALLOWING TEMPS
TO COOL CONSIDERABLY COMPARED TO EASTERN NEVADA WHERE TEMPS ARE
STILL IN THE LOW TO MID 40S. THE SOUTHERN PORTION OF THE SPLIT JET
THAT HAS BEEN CAUSING THE CLOUD COVER FOR THE LAST COUPLE OF DAYS...
SHOULD BEGIN TO WEAKEN FOR A SHORT TIME AND ALLOW SOME SUNSHINE TO
COME OUT BY DAYS END. WITH A SOUTH-WESTERLY 500MB JET OF NEAR 50KTS
AND 700MB ALSO SOUTH-WESTERLY...TEMPS WILL ONCE AGAIN BE ABNORMALLY
WARM ACROSS THE CWA. LOWS TOMORROW MORNING SHOULD ALSO BE HIGH FOR
THIS TIME OF THE YEAR AS A STRONG FLOW WILL HELP TO KEEP THE
ATMOSPHERE WELL MIXED.

BY WEDNESDAY EVENING ANOTHER STRONG JET STREAK WILL MOVE IN FROM THE
SOUTHERN JET JUST AHEAD OF A TROUGH THAT WILL ALSO BEGIN ITS TREK
ACROSS THE GREAT BASIN WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
WITH THE SOUTHERN JET PROVIDING MOISTURE AND THE NORTHERN JET
PROVIDING ADDITIONAL DYNAMICS AND COLD TEMPERATURES...700MB TEMPS
OF NEAR -13C EXPECTED THURSDAY MORNING...THERE WILL BE A CHANCE FOR
SOME PRECIPITATION. RAIN WILL BE AT THE ONSET BUT SHOULD TRANSITION
TO SNOW BY THANKSGIVING MORNING TO HELP USHER IN THE HOLIDAY
SEASON. LOOKING FOR HIGHS TO ONLY BE AROUND UPPER 30S IN NORTHERN
NEVADA TO UPPER 40S TO LOW 50S ACROSS THE SOUTHERN PORTION OF THE
CWA. CURRENTLY NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS.

THE OTHER CONCERN OVER THE NEXT COUPLE OF DAYS ARE THE WINDS. WITH
CLOUD COVER DIMINISHING...WINDS WILL BE ABLE TO MIX DOWN A LITTLE
BETTER AND WILL CAUSE GUSTY CONDITIONS ESPECIALLY OVER HUMBOLDT AND
WHITE PINE COUNTIES. DO NOT BELIEVE THEY WILL REACH ADVISORY
CRITERIA AT THIS TIME. IPPI

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY GOOD
AGREEMENT IN CARVING OUT BROAD UPPER TROUGH ACROSS THE PAC NW AND
NRN INTERMOUNTAIN REGION THROUGH THE PERIOD. FIRST SIGNIFICANT
SHORT WAVE TO AFFECT THE GREAT BASIN WILL BE ON SATURDAY. WITH SHORT
WAVE MOVING THROUGH RATHER QUICKLY NOT LOOKING FOR MUCH IN THE WAY
OF PRECIPITATION. PRECIPITATION WILL MOSTLY BE IN THE FORM OF SNOW
AS 700 MB TEMPS RANGING FROM ABOUT -10C ACROSS THE FAR NORTH TO -5C
IN SOUTH CENTRAL NV. ANOTHER SHORT WAVE IN THE NWLY FLOW ALOFT WILL
MOVE IN LATE SUNDAY AND MONDAY FOR ANOTHER THREAT OF SNOW. MAIN
CHANGES TO FORECAST WERE TO RAISE POPS TO CHANCE ACROSS THE NORTH AND
SLIGHT CHANCE CENTRAL SATURDAY THROUGH MONDAY AND LOWER TEMPS...
ESPECIALLY DAYTIME HIGHS.  CEC
&&

.AVIATION...TAFS AND TWEBS REFLECT EXPECTED VFR CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Nov 20, 3:23 PM PST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
323 PM PST MON NOV 20 2006

NVZ030>034-036-211400-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
323 PM PST MON NOV 20 2006

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL MOVE ONSHORE WEDNESDAY EVENING AND BRING A
CHANCE FOR RAIN AND SNOW SHOWERS TO NORTHERN NEVADA DURING THE
OVERNIGHT HOURS WEDNESDAY AND INTO THANKSGIVING MORNING. SNOW LEVELS
WILL BE FALLING TO VALLEY FLOORS BY THANKSGIVING MORNING. SNOW
ACCUMULATIONS OF AROUND AN INCH OR 2 ARE POSSIBLE IN THE LOWER
ELEVATIONS WITH UP TO 3 INCHES POSSIBLE IN THE MOUNTAINS.

A SERIES OF STORM SYSTEMS ARE EXPECTED TO AFFECT THE AREA
BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. SNOW WILL
AGAIN BE THE PRIMARY PRECIPITATION TYPE WITH THESE SYSTEMS BUT IT IS
STILL TOO EARLY TO SAY HOW MUCH SNOW WILL OCCUR.

ANYONE PLANNING ON TRAVELING THIS THANKSGIVING WEEKEND SHOULD
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE MOST UP
TO DATE FORECAST FOR THIS BUSY TRAVEL WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-211400-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
323 PM PST MON NOV 20 2006

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.